Alert archive / Pennsylvania / Wind Chill Advisories in 2014

Wind Chill Advisory 12, NWS Cleveland, OH

March 2, 2014Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this wind chill advisory at Mar 2, 2014, 3:36 PM EST for Crawford County, Erie County, Pennsylvania. It took effect at Mar 3, 2014, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 3:36 PM EST (20:36 UTC)
In effect from
Mar 3, 2014, 1:00 AM EST
Expired
Mar 3, 2014, 10:00 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS41 KCLE 022036
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA LATE TONIGHT...

.TEMPERATURES WILL FALL BELOW ZERO LATE TONIGHT AS CLOUDS START TO
CLEAR. THIS WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH TO
CREATE WIND CHILL VALUES IN THE 10 TO 20 BELOW RANGE. 

PAZ001>003-030445-
/O.NEW.KCLE.WC.Y.0012.140303T0600Z-140303T1500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
336 PM EST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY.

* WIND CHILL READINGS...BETWEEN 10 AND 20 BELOW LATE TONIGHT AND
  EARLY MONDAY MORNING. 

* WINDS...NORTH AT 5 TO 10 MPH. 

* TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW. 

* IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
3 follow-up statements
673 
WWUS41 KCLE 030219
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA OVERNIGHT...

.TEMPERATURES WILL FALL BELOW ZERO OVERNIGHT AS CLOUDS START TO
CLEAR. THIS WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH TO
CREATE WIND CHILL VALUES IN THE 10 TO 20 BELOW ZERO RANGE.

PAZ001>003-031030-
/O.CON.KCLE.WC.Y.0012.140303T0600Z-140303T1500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
919 PM EST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
MONDAY...

* WIND CHILL READINGS...BETWEEN 10 AND 20 BELOW ZERO OVERNIGHT AND
  EARLY IN THE MORNING.

* WINDS...NORTH AT 5 TO 10 MPH.

* TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW.

* IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
059 
WWUS41 KCLE 031129
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
629 AM EST MON MAR 3 2014

...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA
THIS MORNING...

PAZ001>003-031500-
/O.CON.KCLE.WC.Y.0012.000000T0000Z-140303T1500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
629 AM EST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL READINGS...BETWEEN 10 AND 15 BELOW ZERO EARLY THIS
  MORNING.

* WINDS...NORTH AT 5 TO 10 MPH.

* TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW.

* IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OUDEMAN
531 
WWUS41 KCLE 031510
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 AM EST MON MAR 3 2014


PAZ001>003-031615-
/O.EXP.KCLE.WC.Y.0012.000000T0000Z-140303T1500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1010 AM EST MON MAR 3 2014

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES ARE RISING SO THE WIND CHILL ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 1:35 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 2, 1:35 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EST SUN MAR 2 2014

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE TENNESSEE AND LOWER OHIO VALLEY
TODAY AS WAVES OF LOW PRESSURE MOVE ALONG THE BOUNDARY. HIGH
PRESSURE AND DRY STABLE AIR WILL BUILD ACROSS THE AREA FROM THE
NORTHWEST TONIGHT AND MONDAY. HIGH PRESSURE WILL CONTINUE IN THE
AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

THE WINTER WEATHER ADVISORY HAS ENDED FOR ALL OF NRN OHIO. THE
SURFACE RIDGE CONTINUES TO EXPAND NORTH OF LAKE ERIE AND VERY DRY
AIR HAS SPREAD INTO THE LOW LEVELS. THE NEXT ROUND OF SNOW TO KEEP
AN EYE ON CAN BE SEEN DEVELOPING ACROSS CENTRAL ILLINOIS AS LIFT
RAMPS UP AHEAD OF THE UPPER LEVEL WAVE MOVING INTO THE SOUTHERN
PLAINS. THIS SNOW IS EXPECTED TO MOVE EAST INTO CENTRAL OHIO
TONIGHT BUT REMAIN JUST SOUTH OF THE FORECAST AREA AS THE BUILDING
HIGH WINDS OUT. LEFT 50 PERCENT CHANCE POPS IN OUR SOUTHERN FEW
COUNTIES TO ACCOUNT FOR ANY SNOW THAT MAY CLIP OUR AREA BUT NOT
EXPECTING ADDITIONAL ACCUMULATIONS. SCATTERED LIGHT LAKE EFFECT
SNOW SHOWERS/FLURRIES ALSO CONTINUE OFF OF CENTRAL LAKE ERIE BUT
THESE SHOULD REMAIN LIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WILL TAPER POPS TO CHANCE/SLIGHT CHANCE CATEGORY BY MIDNIGHT WITH
FURTHER DRYING BY 12Z MONDAY AS HIGH PRESSURE BUILDS IN.
NEXT CHANCE OF SNOW COMES TUESDAY...MAINLY AFTERNOON AS THE
AIRMASS MOISTENS WITH A SHORT WAVE MOVING THROUGH THE GREAT LAKES.
WEDNESDAY WILL KEEP THE SLIGHT CHANCE ALREADY IN PLACE. THE GFS
SHOWS A WEAK WAVE MOVING THROUGH THE REGION WITH DIVERGENT FLOW
ALOFT. BEST FORCING HOWEVER WILL BE ACROSS THE SOUTHEASTERN STATES
AHEAD OF A RATHER SHARP UPPER TROF AS WELL AS NORTH OF THE AREA
ACROSS ONTARIO AND QUEBEC AS UPPER LOW PRESSURE MOVES THROUGH.
TEMPS BELOW NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE EXPECTED WARM UP LATE NEXT WEEK WILL ONLY BE SUBTLE AT BEST AND
BRIEF. FRI MAY BE THE ONLY DAY WHERE TEMPS EVEN RISE AROUND THE
NORMAL POINT...JUST AHEAD OF ANOTHER COLD FRONT THAT MOVES THRU THE
AREA.

STILL NOT SURE THE WEAK UPPER TROUGH/INVERTED SURFACE TROUGH WON'T
BE ABLE TO PRODUCE SOME LIGHT RAIN OR SNOW ON THU SO WILL PUT A
SLIGHT CHANCE BACK INTO THE FORECAST. WILL LEAVE THU NIGHT DRY DUE
TO BETTER RIDGING.

THE COLD FRONT CROSSING THE AREA LATER FRI OR FRI NIGHT SHOULD
PROVIDE THE FOCUS FOR A GOOD THREAT FOR RAIN THAT WILL PROBABLY
CHANGE TO SNOW FRI NIGHT INTO SAT...OR A RAIN/SNOW MIX.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE MAIN SNOW AREA HAS JUST ABOUT MOVED SOUTH OF THE FORECAST
AREA. IN THE NORTHEAST FLOW SOME LAKE ENHANCED SNOW SHOWERS HAVE
DEVELOPED. AS THE FLOW BECOMES NORTH BY THIS EVENING THEY WILL
BECOME MORE NORTH TO SOUTH ORIENTED AND WILL GET AN INFLUENCE
FROM LAKE HURON. HOWEVER...THE AIRMASS WILL BE DRYING OUT
ESPECIALLY THIS EVENING AND TONIGHT SO EXPECTING SOME MVFR SNOW
SHOWERS ESPECIALLY FOR CLE AND CAK AND ONLY EXPECTING A DUSTING AS
THE AIRMASS IS DRYING OUT. FOR ERI AND YNG NOT EXPECTING ANY
VISIBILITY RESTRICTIONS.

THE CLOUDS FORECAST IS TOUGH FOR THE REST OF THE AREA...SOME BRIEF
VFR CONDITIONS MAY OCCUR THIS AFTERNOON BUT WITH THE NORTHERLY
FLOW TONIGHT LAKE EFFECT/LAKE ENHANCED MVFR CLOUDS WILL OCCUR
OVER MUCH OF THE AREA EXCEPT AT TOL AND FDY.

.OUTLOOK...NON VFR TUESDAY NIGHT INTO WEDNESDAY.

&&

.MARINE...
NE TO N WINDS MAY BLOW 15 TO 25 KNOTS AT TIMES INTO TONIGHT THEN
GRADUALLY DIMINISH INTO MON NIGHT AS HIGH PRESSURE MOVES OVER THE
LAKE. A BACK DOOR COLD FRONT WILL DROP ACROSS THE LAKE TUE THEN NE
WINDS WILL INCREASE BACK TO 15 TO 20 KNOTS TUE NIGHT INTO WED THEN
DIMINISH A LITTLE AND TURN EAST ON THU THEN LIGHT AND VARIABLE FOR
FRI. ANOTHER COLD FRONT LOOKS TO BE WORKING SE ACROSS THE LAKE LATE
FRI AND SHOULD START TO SHIFT THE VARIABLE WINDS TO NW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...KEC
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...ADAMS
Hazardous weather outlook, Mar 2, 1:09 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
109 PM EST SUN MAR 2 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
109 PM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS WILL DROP TO NEAR ZERO TODAY AND DIP AS LOW AS TEN
BELOW OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-031200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
109 PM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 2, 12:31 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1231 PM EST SUN MAR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     SNOW             SHAKER HTS              41.47N  81.56W
03/02/2014  M3.0 INCH        CUYAHOGA           OH   TRAINED SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1401248

KIELTYKA

Nearby

Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.